MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-6-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil failed to detach.The patient was undergoing surgery for treatment of an aneurysm.It was reported that the coil was unable to detach in the patient.The coil did detach outside of patient.It was unknown how many times the physician attempted to detach the coil with the instant detacher.It was unknown if there was any issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported prior to coil non-detachment no issues encountered.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: product analysis of qc-6-20-helix, lotno:226101510 visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.There was no evidence of detachment attempt with an instant detacher at this location.The pusher was found broken at the break indicator with the partially retracted release wire found broken.The coin was found retracted out of the lumen stop.The shield coil was found stretched.The coin was found undamaged.The lumen stop was found undamaged, and the retainer ring was found undamaged.The implant coil was found already detached and damaged.The detach element stick was found to be damaged.The detach element ball was found undamaged.Testing/analysis ¿ the coin was measured to be ~0.087mm at 0.063mm, ~0.099mm at 0.127mm, and ~0.102mm at 0.275mm, which is within speci fication (specification: 0.063mm ¿ 0.089mm at 0.063mm; 0.075mm ¿ 0.105mm at 0.127mm; and 0.086mm ¿ 0.108 at 0.275mm).The inner diameter of the lumen stop was measured to be 0.0028¿ which is still within specification (specification: 0.00220¿ ¿ 0.0029¿).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is possible the cause of the non-detachment is the damaged detach element stick found, caused the implant to potentially fail to exit the retainer ring.It is also possible the damaged shield coil became entangled with the proximal implant coil, causing the implant to not fully detach from the pusher.Possible causes for both detach element damage and shield coil damage include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.The broken release wire could have contributed towards the resistance; however, this is not likely as the coin and release wire were found retracted out of the lumen stop.The cause of the release wire break could not be determined.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19087824
Report Number9612164-2024-01744
Device Sequence Number7216588
Product Code KRD
UDI-Device Identifier00847536037434
UDI-Public00847536037434
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model NumberQC-6-20-HELIX
Device Catalogue NumberQC-6-20-HELIX
Device Lot Number226101510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by ManufacturerNot provided
05/25/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date04/29/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown